Alert archive / California / Wind Advisories in 2006

Wind Advisory 28, NWS San Diego, CA

November 13, 2006Riverside County, San Bernardino County, San Diego County, California

NWS San Diego, CA issued this wind advisory at Nov 13, 2006, 8:53 PM PST for Riverside County, San Bernardino County, San Diego County, California. It took effect at Nov 13, 2006, 9:00 PM PST. It was in force for 17 hr.

The area

The counties it named.

The facts

Issued
Nov 13, 2006, 8:53 PM PST (04:53 UTC)
In effect from
Nov 13, 2006, 9:00 PM PST
Expired
Nov 14, 2006, 2:00 PM PST
In force
17 hr
Issued by
NWS San Diego, CA

Counties Riverside County, CA, San Bernardino County, CA, San Diego County, CA

The radar

The Santa Ana Mts radar (KSOX), 122 km from the middle of the area, began a volume at 04:50 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

San Diego, CA (KNKX), launched 00:00Z, 4.9 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, San Diego, CA at 00:00Z on 2006-11-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, San Diego, CA at 00:00Z on 2006-11-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -13 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
4850 m above ground
0-6 km bulk shear
47 kt
0-1 km storm-relative helicity
-13 m²/s²
0-3 km storm-relative helicity
48 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS76 KSGX 140453
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
853 PM PST MON NOV 13 2006

...A WIND ADVISORY HAS BEEN ISSUED FOR ALL MOUNTAIN AND DESERT
AREAS OF EXTREME SOUTHWEST CALIFORNIA THROUGH NOON TUESDAY...

.STRONG WINDS ALOFT WILL OCCASIONALLY MIX DOWN TO THE SURFACE
THROUGH TUESDAY MORNING AFFECTING THE HIGHER MOUNTAINS AND ADJACENT
DESERTS. STRONGEST WINDS WILL SURFACE WITH MOUNTAIN WAVE ACTIVITY
ON THE DESERT SLOPES AND POINTS EAST. THE WINDS ARE EXPECTED TO
DIMINISH AFTER NOON ON TUESDAY.

CAZ055-056-058-060>062-141300-
/O.NEW.KSGX.WI.Y.0028.061114T0500Z-061114T2000Z/
SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS-
SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS-
COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS-
853 PM PST MON NOV 13 2006

...WIND ADVISORY IN EFFECT UNTIL 12 PM PST TUESDAY...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL NOON PST TUESDAY. 

WEST TO NORTHWEST WINDS OF 25 TO 45 MPH WITH OCCASIONAL GUSTS TO
55 MPH WILL CREATE AREAS OF BLOWING DUST AND SAND...GREATLY
RESTRICTING VISIBILITY AT TIMES THROUGH NOON ON TUESDAY. LOCALLY
STRONGER WIND GUSTS WILL BE POSSIBLE ON AND BELOW THE EAST SLOPE
OF THE SAN BERNARDINO MOUNTAINS.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. THE WINDS
WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR MOTORISTS WITH HIGH
PROFILE VEHICLES. AREAS OF BLOWING DUST AND SAND COULD REDUCE
VISIBILITY TO NEAR ZERO. WATCH FOR BROKEN TREE LIMBS AND DOWNED
POWER LINES. USE EXTRA CAUTION.

$$

JAD
4 follow-up statements
000 
WWUS76 KSGX 141111
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
311 AM PST TUE NOV 14 2006

...A WIND ADVISORY CONTINUES FOR ALL MOUNTAIN AND DESERT AREAS OF
EXTREME SOUTHWEST CALIFORNIA THROUGH NOON TODAY...

.STRONG WINDS ALOFT WILL OCCASIONALLY MIX DOWN TO THE SURFACE
THROUGH THIS MORNING AFFECTING THE HIGHER MOUNTAINS AND
ADJACENT DESERTS. STRONGEST WINDS WILL SURFACE WITH MOUNTAIN WAVE
ACTIVITY ON THE DESERT SLOPES AND POINTS EAST. THE WINDS ARE
EXPECTED TO DIMINISH AFTER NOON TODAY.

CAZ055-056-058-060>062-141700-
/O.CON.KSGX.WI.Y.0028.000000T0000Z-061114T2000Z/
SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS-
SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS-
COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS-
311 AM PST TUE NOV 14 2006

...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON PST TODAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL NOON PST TODAY. 

WEST TO NORTHWEST WINDS OF 25 TO 35 MPH WITH OCCASIONAL GUSTS TO
55 MPH WILL CONTINUE AT TIMES THROUGH NOON TODAY. IN THE 
DESERTS...THE WINDS WILL CREATE AREAS OF BLOWING DUST AND SAND...
GREATLY RESTRICTING VISIBILITY AT TIMES. LOCALLY STRONGER WIND
GUSTS WILL BE POSSIBLE ALONG AND BELOW THE EAST SLOPE OF THE SAN
BERNARDINO MOUNTAINS. WINDS ARE EXPECTED TO DIMINISH AFTER NOON 
TODAY.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. THE
WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR MOTORISTS WITH
HIGH PROFILE VEHICLES. AREAS OF BLOWING DUST AND SAND COULD
REDUCE VISIBILITY TO NEAR ZERO. WATCH FOR BROKEN TREE LIMBS AND
DOWNED POWER LINES. USE EXTRA CAUTION.

$$

MARTIN
000 
WWUS76 KSGX 141320
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
520 AM PST TUE NOV 14 2006

...HIGH WIND WARNING FOR THE SAN BERNARDINO COUNTY MOUNTAINS AND
THE APPLE AND LUCERNE VALLEYS THIS MORNING...

...WIND ADVISORY CONTINUES FOR REMAINING MOUNTAIN AND DESERT
AREAS IN EXTREME SOUTHWEST CALIFORNIA THIS MORNING...

.STRONG WINDS ALOFT WILL OCCASIONALLY MIX DOWN TO THE SURFACE
THROUGH THIS MORNING AFFECTING THE HIGHER MOUNTAINS AND ADJACENT
DESERTS. STRONGEST WINDS WILL SURFACE WITH MOUNTAIN WAVE ACTIVITY
ON THE DESERT SLOPES AND POINTS EAST. THE WINDS ARE EXPECTED TO
GRADUALLY DIMINISH THIS AFTERNOON.

CAZ055-060-142000-
/O.UPG.KSGX.WI.Y.0028.000000T0000Z-061114T2000Z/
/O.NEW.KSGX.HW.W.0006.061114T1320Z-061114T2000Z/
SAN BERNARDINO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS-
520 AM PST TUE NOV 14 2006

...HIGH WIND WARNING IN EFFECT UNTIL NOON PST TODAY...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT UNTIL NOON PST TODAY. THE WIND
ADVISORY IS NO LONGER IN EFFECT. 

WEST TO NORTHWEST WINDS OF 30 TO 40 MPH WITH OCCASIONAL GUSTS TO
65 MPH WILL CONTINUE AT TIMES THROUGH NOON TODAY. IN THE
DESERTS...THE WINDS WILL CREATE AREAS OF BLOWING DUST AND SAND...
GREATLY RESTRICTING VISIBILITY AT TIMES. WINDS WILL BE STRONGEST
AND MOST WIDESPREAD ALONG AND BELOW THE EAST SLOPES OF THE SAN
BERNARDINO MOUNTAINS. WINDS ARE EXPECTED TO GRADUALLY DIMINISH
THIS AFTERNOON.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$

CAZ056-058-061-062-142000-
/O.CON.KSGX.WI.Y.0028.000000T0000Z-061114T2000Z/
RIVERSIDE COUNTY MOUNTAINS-SAN DIEGO COUNTY MOUNTAINS-
COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS-
520 AM PST TUE NOV 14 2006

...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON PST TODAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL NOON PST TODAY. 

WEST TO NORTHWEST WINDS OF 25 TO 35 MPH WITH OCCASIONAL GUSTS TO
55 MPH WILL CONTINUE AT TIMES THROUGH NOON TODAY. IN THE
DESERTS...THE WINDS WILL CREATE AREAS OF BLOWING DUST AND SAND...
GREATLY RESTRICTING VISIBILITY AT TIMES. 

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. THE
WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR MOTORISTS WITH
HIGH PROFILE VEHICLES. AREAS OF BLOWING DUST AND SAND COULD
REDUCE VISIBILITY TO NEAR ZERO. WATCH FOR BROKEN TREE LIMBS AND
DOWNED POWER LINES. USE EXTRA CAUTION.

$$

MARTIN
000 
WWUS76 KSGX 141951
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
1151 AM PST TUE NOV 14 2006

...HIGH WIND WARNING FOR THE SAN BERNARDINO COUNTY MOUNTAINS AND
THE APPLE AND LUCERNE VALLEYS WILL EXPIRE AT NOON...

...WIND ADVISORY CONTINUES FOR ALL MOUNTAIN AND DESERT
AREAS IN EXTREME SOUTHWEST CALIFORNIA TIL 2 PM...

.STRONG WINDS ALOFT WILL OCCASIONALLY MIX DOWN TO THE SURFACE
THIS AFTERNOON AFFECTING THE HIGHER MOUNTAINS AND ADJACENT DESERTS.
STRONGEST WINDS WILL SURFACE WITH MOUNTAIN WAVE ACTIVITY ON THE
DESERT SLOPES AND POINTS EAST. THE WINDS ARE EXPECTED TO GRADUALLY
DIMINISH THIS AFTERNOON.

CAZ055-060-142200-
/O.EXP.KSGX.HW.W.0006.000000T0000Z-061114T2000Z/
/O.EXB.KSGX.WI.Y.0028.061114T2000Z-061114T2200Z/
SAN BERNARDINO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS-
1151 AM PST TUE NOV 14 2006

...HIGH WIND WARNING WILL EXPIRE AT NOON PST TODAY...
...WIND ADVISORY IN EFFECT UNTIL 2 PM PST THIS AFTERNOON...

THE HIGH WIND WARNING WILL EXPIRE AT NOON PST TODAY...AND A HIGH
WIND ADVISORY WILL CONTINUE UNTIL 2 PM PST THIS AFTERNOON.

NORTHWEST WINDS OF 25 TO 35 MPH WITH OCCASIONAL GUSTS TO 45 MPH
WILL CONTINUE AT TIMES THROUGH 2 PM THIS AFTERNOON. IN THE
DESERTS...THE WINDS WILL CREATE AREAS OF BLOWING DUST AND
SAND... GREATLY RESTRICTING VISIBILITY AT TIMES.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. THE
WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR MOTORISTS WITH
HIGH PROFILE VEHICLES. AREAS OF BLOWING DUST AND SAND COULD
REDUCE VISIBILITY TO NEAR ZERO AT TIMES. WATCH FOR BROKEN TREE
LIMBS...DOWNED POWER LINES AND OTHER DEBRIS. USE EXTRA CAUTION.

$$

CAZ056-058-061-062-142200-
/O.EXT.KSGX.WI.Y.0028.000000T0000Z-061114T2200Z/
RIVERSIDE COUNTY MOUNTAINS-SAN DIEGO COUNTY MOUNTAINS-
COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS-
1151 AM PST TUE NOV 14 2006

...WIND ADVISORY NOW IN EFFECT UNTIL 2 PM PST THIS AFTERNOON...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL 2 PM PST THIS AFTERNOON.

WEST TO NORTHWEST WINDS OF 25 TO 35 MPH WITH OCCASIONAL GUSTS TO
45 MPH WILL CONTINUE AT TIMES THROUGH 2 PM THIS AFTERNOON. IN THE
DESERTS...THE WINDS WILL CREATE AREAS OF BLOWING DUST AND
SAND... GREATLY RESTRICTING VISIBILITY AT TIMES.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. THE
WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR MOTORISTS WITH
HIGH PROFILE VEHICLES. AREAS OF BLOWING DUST AND SAND COULD
REDUCE VISIBILITY TO NEAR ZERO AT TIMES. WATCH FOR BROKEN TREE
LIMBS...DOWNED POWER LINES AND OTHER DEBRIS. USE EXTRA CAUTION.

$$
000 
WWUS76 KSGX 142143
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
143 PM PST TUE NOV 14 2006

...WIND ADVISORY WILL EXPIRE AT 2 PM...

.THE WIND SPEEDS HAVE DECREASED AND WILL CONTINUE TO DO SO THIS
EVENING.

CAZ055-056-058-060>062-142245-
/O.EXP.KSGX.WI.Y.0028.000000T0000Z-061114T2200Z/
SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS-
SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS-
COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS-
143 PM PST TUE NOV 14 2006

...WIND ADVISORY WILL EXPIRE AT 2 PM PST THIS AFTERNOON...

THE WIND ADVISORY WILL EXPIRE AT 2 PM PST THIS AFTERNOON.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Diego, CA wrote its last area forecast discussion before this wind advisory went out at Nov 13, 2:30 PM PST, 6 hours 23 minutes earlier.

Area forecast discussion, Nov 13, 2:30 PM PST, 6 hours 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN DIEGO CA
230 PM PST MON NOV 13 2006

.SYNOPSIS...
LOW PRESSURE TO THE NORTH WILL BRING ONSHORE FLOW THROUGH TUESDAY
WITH STRONG WINDS IN THE MOUNTAINS AND DESERTS. MORE CLOUDINESS WILL
RETURN TONIGHT AND TUESDAY MORNING WITH A FEW SPRINKLES AND DRIZZLE
IN THE COASTAL BASIN. BUILDING HIGH PRESSURE AND OFFSHORE FLOW WILL
DEVELOP TUESDAY NIGHT...BRINGING DRY AND WARM WEATHER WEDNESDAY. THE
WARM DRY WEATHER WILL CONTINUE INTO THE WEEKEND.

&&

.DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE...
SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO
COUNTIES...

BREEZY ONSHORE WINDS WILL STRENGTHEN THIS AFTERNOON AND EVE IN THE
NORMALLY WINDIER LOCATIONS ON THE EAST SLOPES OF THE PENINSULAR
RANGES AND THE ADJACENT DESERTS. RIGHT NOW WE BELIEVE WIDESPREAD
WINDS WILL NOT MEET ADVISORY CRITERIA BUT A FEW GUSTS COULD. THE
MARINE LAYER WILL REDEVELOP THIS EVENING AS A WEAK SHORTWAVE ZIPS
THROUGH STRONG NORTHWEST FLOW OVER CENTRAL CA. MOISTURE AND CLOUDS
WILL INCREASE AT LOWER AND MIDDLE LEVELS. THERE WILL BE ENOUGH
MOISTURE AND DYNAMICS TO SQUEEZE OUT SOME DRIZZLE OR EVEN ISOLATED
LIGHT RAIN SHOWERS TONIGHT AND TUE MORNING IN THE COASTAL BASIN.
WITH THE WINDS AND COLDER AIR ALOFT THE MARINE INVERSION WILL BE
WEAK ALLOWING THE ATMOSPHERE TO MIX WELL SO EVEN THOUGH LIGHT PRECIP
IS POSSIBLE...ONLY PARTLY TO MOSTLY CLOUDY SKIES ARE EXPECTED
THROUGH TUE MORNING. BY TUE AFTERNOON THE UPPER RIDGE IS ALREADY
BUILDING AND OFFSHORE FLOW IS ALREADY DEVELOPING. THIS WILL SWEEP
OUT THE CLOUDS AND CRANK UP THE OFFSHORE WINDS TUE NIGHT AND WED
MORNING AND A WIND ADVISORY MAY BE NEEDED THEN. THE RIDGE AXIS MOVES
THROUGH SOCAL LATE WED AND A BROAD EASTERN PACIFIC TROUGH BEGINS TO
WEIGH DOWN ON THE RIDGE THU. A STRONG ZONAL JET STREAM WILL CONTINUE
TO KEEP THE RAIN PATTERN ACTIVE IN NORCAL...BUT THE RIDGE IS PROGGED
TO HOLD ITS GROUND OVER SOCAL THROUGH THE WEEKEND PORTENDING FAIR
AND WARM WEATHER.

&&

.AVIATION...
FLOW GOING ONSHORE WITH NORTHWEST WINDS INCREASING THROUGH TUE
MORNING. HIGH CLOUDS WILL PASS OVER THROUGH TUESDAY. MARINE LAYER
EXPECTED TO FILL IN THE SOUTHERN CALIFORNIA BIGHT LATE TONIGHT OR
EARLY TUESDAY MORNING THROUGH THE DAY TUESDAY. LOW CLOUDS MAY
PERSIST IN THE COASTAL BASIN THROUGH TUESDAY AFTERNOON. BASES
EXPECTED TO BE ABOUT 1500 FT TONIGHT AND RISE TO 2000 TO 2500 FEET
TUESDAY. AREAS OF MVFR VIS LATE TONIGHT...THEN IMPROVING TUESDAY.
WINDS AT 5K FT...NORTHWEST 5-10 KT...BECOMING NORTHWEST 15-20 KT
AFTERNOON...THEN NORTHWEST 25-35 KT TONIGHT THROUGH TUESDAY
MORNING...DECREASING AFTERNOON. WINDS AT 10K FT...NORTHWEST 15-20
KT...BECOMING NORTHWEST 25-35 KT AFTERNOON...THEN NORTHWEST 40-50 KT
TONIGHT THROUGH TUESDAY MORNING...DECREASING AFTERNOON.

&&

.SGX WATCHES/WARNINGS/ADVISORIES...NONE.

&&

PUBLIC...MM
AVIATION/MARINE...WHITLOW

The office that day

Everything else NWS San Diego, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 14, 5:20 AM PSTHigh Wind WarningSGXSan Bernardino7 hr

Nearby

Wind Advisories in California, 2006Every wind advisory in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.